Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 196, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2018, 7:03 PM MDT for Baca County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2018, 7:03 PM MDT (01:03 UTC)
- Expired
- Jul 28, 2018, 7:22 PM MDT
- In force
- 19 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 204 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted.
059
WUUS55 KPUB 290103
SVRPUB
COC009-290145-
/O.NEW.KPUB.SV.W.0196.180729T0103Z-180729T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
703 PM MDT SAT JUL 28 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Baca County in southeastern Colorado...
* Until 745 PM MDT.
* At 703 PM MDT, a severe thunderstorm was located 7 miles southwest
of Two Buttes, or 9 miles northeast of Springfield, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Walsh, Vilas, Two Buttes and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3721 10219 3746 10265 3762 10255 3748 10204
3742 10204
TIME...MOT...LOC 0103Z 295DEG 29KT 3751 10251
HAIL...1.00IN
WIND...60MPH
$$
MOORE3 follow-up statements
698
WWUS55 KPUB 290109
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
709 PM MDT SAT JUL 28 2018
COC009-290145-
/O.CON.KPUB.SV.W.0196.000000T0000Z-180729T0145Z/
Baca CO-
709 PM MDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN BACA COUNTY...
At 709 PM MDT, a severe thunderstorm was located near Two Buttes, or
10 miles northeast of Springfield, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Walsh, Vilas, Two Buttes and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3721 10219 3746 10260 3760 10252 3748 10204
3742 10204
TIME...MOT...LOC 0109Z 295DEG 29KT 3749 10245
HAIL...1.00IN
WIND...60MPH
$$
MOORE532
WWUS55 KPUB 290117
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
717 PM MDT SAT JUL 28 2018
COC009-290145-
/O.CON.KPUB.SV.W.0196.000000T0000Z-180729T0145Z/
Baca CO-
717 PM MDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN BACA COUNTY...
At 717 PM MDT, a severe thunderstorm was located near Two Buttes, or
13 miles east of Springfield, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Walsh, Vilas, Two Buttes and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3721 10219 3742 10253 3758 10246 3748 10204
3742 10204
TIME...MOT...LOC 0117Z 295DEG 29KT 3746 10237
HAIL...1.00IN
WIND...60MPH
$$
MOORE957
WWUS55 KPUB 290122
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
722 PM MDT SAT JUL 28 2018
COC009-290132-
/O.CAN.KPUB.SV.W.0196.000000T0000Z-180729T0145Z/
Baca CO-
722 PM MDT SAT JUL 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.
LAT...LON 3721 10219 3742 10253 3758 10246 3748 10204
3742 10204
TIME...MOT...LOC 0121Z 295DEG 29KT 3744 10232
$$
MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:51 PM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 28, 2:51 PM MDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 251 PM MDT Sat Jul 28 2018 .SHORT TERM...(This evening through Sunday) Issued at 247 PM MDT Sat Jul 28 2018 ...Severe storms continue to possible across the Plains... Current water vapor imagery and upper air analysis indicating upper level high pressure persisting across the Desert SW and West Coast, with a broad upper trough in place across the Upper Great Lakes and Central CONUS, keeping moderate west to northwest flow aloft in place across the area. Water vapor imagery indicating a few embedded disturbances within the flow along with slightly drier air working into the area, with satellite blended total precipitable water product indicating pwats between 0.7 and 1.0 inches from west to east across the state. Regional radars indicating scattered storms across the higher terrain, with storms moving fairly quickly to the east southeast across the adjacent plains at this time. Tonight...No big changes to current forecast with storms expected to continue to spread east across the higher terrain and out across the far southeast plains through the evening, before ending from west to east after midnight. Storms expected to increase in intensity the further east you go, especially east of the I-25 corridor, with mixed layer CAPE of 1000-2000 j/kg and bulk shears running between 25-40kts across the area. Still looking like the far southeastern Plains, especially Kiowa, Bent, and Prowers counties will have the highest threat of severe storms through the late afternoon and evening. Should see skies clearing through the overnight hours and could see some stratus developing across the plains into early Sunday morning. Sunday...Latest guidance consistent with increasing northwest flow aloft as a strong upper trof associated upper jet drops into WY/northern CO late in the period. Moisture backs into eastern CO during the day and with easterly flow beneath strengthening northwest flow aloft resulting in favorable instability and shear for supercells. Current day 2 outlook has slight risk covering most of eastern CO which looks on track. High res models develop thunderstorms over the mountains by 18-19z...then spread them eastward onto the adjacent plains during the afternoon and evening where they encounter increased moisture and instability. Large hail and damaging winds will be the primary storm risks...but an isolated tornado will also be possible, particularly to the east of the I-25 corridor where low level moisture is deeper. Flash flood threat will remain elevated for burn scars...though fast storm motions should help limit the heavy rainfall threat to the strongest storms. .LONG TERM...(Sunday night through Saturday) Issued at 247 PM MDT Sat Jul 28 2018 ...Active weather pattern continues through Monday...then a transition towards drier weather with more typical recycling monsoon moisture pattern returning by late week... One or more convective clusters will drop southeastward across the plains Sun/Sunday night. Nam12 is the wettest model showing one round of convection with severe potential moving through the southeast plains Sunday evening...then another round dropping in from the north northwest Sunday night after midnight. GFS is less robust with the 2nd round Sunday night...but does keep thunderstorms going through much of the night as the upper trof axis rotates in from the north sending a reinforcing cold front through the plains. May need a flash flood watch for the plains Sunday night as many areas have received heavy rainfall the past couple days. High CAPE (2000 +j/kg) and deep layer shear (50-60+ kts) is quite impressive Sunday evening given higher dew points and stronger upper flow aloft, so severe threat will likely be higher across southeast CO and will be shifted more westward towards the I-25 corridor. Faster storm motions should help to reduce the flash flood threat for burn scars and urban areas some. However given the saturated ground conditions from rainfall earlier this week, this may not be enough to completely mitigate the problem. Therefore burn scars will still need to be watched Sunday evening for a flash flood potential. Upper trof axis will still be transitioning through southeast CO on Monday, however models advertise some drier and potentially more stable conditions spreading across the plains Monday afternoon which appears to limit convection for the eastern areas. Upslope flow into the southeast mountains and persistent strong deep layer shears (50+kts) suggest a low end strong to severe thunderstorm threat across the Sangres, Wets and Pikes Peak region Monday afternoon and evening. CAPEs are advertised up to around 1000j/kg with deep layers shears around 50+ kts. Once again, burn scars will be at risk for flash flooding though storm intensity will determine the risk as storm should be fairly quick movers. Dew points are advertised to drop off even more for Tuesday afternoon...ranging from the 20s across the mountains to 40s across most of the plains. Although there will still be the risk for at least isolated mountain thunderstorms...this will bring a respite in the widespread heavy rainfall for much of the area. The western U.S. upper ridge transitions eastward by late week. CO still sits on the northeast periphery of the upper high with weak shortwaves rotating southeastward across CO. Flow aloft will be weaker though...so severe thunderstorm threat should go down. However as monsoon moisture recirculates through the upper high...daily afternoon showers and thunderstorms will be possible over the mountains. Storm motions will be slower so risk for heavy rainfall on burn scars will increase slightly...though storms may be more hit or miss. For the plains...southerly return flow will eventually advect higher dew points back into the area by Friday with the potential for thunderstorms developing along the surface trof axis during the afternoons and evenings by late week into next weekend. -KT && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 247 PM MDT Sat Jul 28 2018 Scattered thunderstorms will spread off the mountains into the adjacent valleys and I-25 corridor...affecting ALS through 23z...and KCOS and KPUB through 01z. Erratic wind gusts up to 35 kts...locally heavy rainfall and brief MVFR to VFR cigs with +TSRA will be possible with KCOS seeing the best chance. Isolated stronger storms will be capable of producing small hail east of I-25 but it is unclear if these will impact either terminal at this point and further AMD may be necessary. Thunderstorms should decrease after 01z as they push east of the I-25 corridor terminals. Some patchy stratus/fog will be possible across the plains tonight with potential for MVFR cigs/vis. Another round of thunderstorms will be likely on Sunday especially for the KPUB and KCOS terminals. These will have more instability and the chance to produce large hail and damaging winds after 21z. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...KT AVIATION...MW
Hazardous weather outlook, Jul 28, 11:27 AM MDT, 7 hours 36 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 1127 AM MDT Sat Jul 28 2018 COZ058>089-093>099-291715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Sat Jul 28 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will again develop over the mountains early this afternoon, with storms moving southeast across interior valleys, the I-25 Corridor and the eastern plains late this afternoon and into the late evening. Storms, generally east of a line from Monument to Kim, will have the potential to become severe, producing strong and damaging wind gusts up to 70 mph, along with hail up to the size of golf balls and heavy rain. The greatest severe storm threat is across Kiowa and Prowers counties, where an isolated tornado is also possible. Elsewhere, the main storm threats include frequent lightning, gusty outflow winds up to 45 mph, hail up to the size of pennies, and locally heavy rainfall. Storm motion will be fairly quick today, however with ample rainfall recorded over the past several days, flash flooding will still be a concern, especially over the newer burn scars and the areas that have received the most rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday afternoon and evening over the southeast plains. Large hail, damaging winds and a tornado or two will be possible. The greatest threat for severe storms at this time will be east and north of a line from Pueblo to Kim. Sunday night a large thunderstorm complex is forecast to move down form northeast Colorado and affect the far southeast plains. Some large hail and strong winds will be possible with this complex of storms. However, the main threat from this thunderstorm complex will be very heavy rain which will be capable of producing flooding over the far eastern plains. Monday through Friday, thunderstorms across the region will become more isolated as drier and warmer air moves into the region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across the eastern mountains and southeast plains. 23/23
In the hours before
Special weather statement, Jul 28, 3:55 PM MDT, 3 hours 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 355 PM MDT SAT JUL 28 2018 COZ086>088-093-282230- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- La Junta Vicinity/Otero County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 355 PM MDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHEASTERN HUERFANO...NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 430 PM MDT... At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles southwest of Fowler, or 31 miles southeast of Pueblo, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Timpas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3779 10438 3805 10436 3808 10377 3770 10377 TIME...MOT...LOC 2155Z 274DEG 30KT 3790 10427 KT
Special weather statement, Jul 28, 3:55 PM MDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
355 PM MDT SAT JUL 28 2018
COZ084>086-282230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
355 PM MDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND
NORTHEASTERN PUEBLO COUNTIES UNTIL 430 PM MDT...
At 355 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Yoder to 6 miles southwest of Truckton.
Movement was southeast at 30 mph.
Heavy rain, nickel size hail and wind gusts up to 50 mph will be
possible with these storms.
Locations impacted include...
Truckton, Yoder and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3896 10405 3852 10407 3852 10427 3859 10435
3897 10431
TIME...MOT...LOC 2155Z 299DEG 28KT 3886 10421 3864 10423
mwSpecial weather statement, Jul 28, 5:19 PM MDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Pueblo CO 519 PM MDT SAT JUL 28 2018 COZ093-094-097-290000- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 519 PM MDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 600 PM MDT... At 518 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of North La Junta, moving southeast at 25 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Higbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3783 10359 3800 10350 3792 10309 3763 10327 TIME...MOT...LOC 2318Z 294DEG 21KT 3789 10346 MOORE
Special weather statement, Jul 28, 6:04 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Pueblo CO 604 PM MDT SAT JUL 28 2018 COZ094-097>099-290030- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- 604 PM MDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS... NORTHWESTERN BACA...NORTHEASTERN LAS ANIMAS AND SOUTHEASTERN BENT COUNTIES UNTIL 630 PM MDT... At 603 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 16 miles south of Las Animas to 21 miles southeast of Higbee. Movement was east at 30 mph. Dime size hail and winds in excess of 30 mph will be possible with these storms. These storms will remain over mainly rural areas of southwestern Prowers...northwestern Baca...northeastern Las Animas and southeastern Bent Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3794 10272 3753 10272 3756 10316 3793 10320 TIME...MOT...LOC 0003Z 274DEG 26KT 3784 10311 3765 10308 MOORE
Special weather statement, Jul 28, 6:25 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
625 PM MDT SAT JUL 28 2018
COZ094-099-290100-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
625 PM MDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES UNTIL 700 PM MDT...
At 625 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kim, or 39 miles west of Springfield, moving east at 45 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3714 10340 3734 10339 3740 10292 3700 10290
3700 10299
TIME...MOT...LOC 0025Z 269DEG 39KT 3724 10331
MOORESpecial weather statement, Jul 28, 6:38 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Pueblo CO 638 PM MDT SAT JUL 28 2018 COZ097>099-290115- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO- 638 PM MDT SAT JUL 28 2018 ...SPECIAL WEATHER STATEMENT... At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Two Buttes Reservoir, or 15 miles northwest of Springfield, moving east at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Two Buttes Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3752 10288 3767 10282 3767 10239 3740 10248 TIME...MOT...LOC 0037Z 285DEG 32KT 3760 10275 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:04 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Jul 28, 6:25 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Jul 28, 6:38 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jul 28, 7:07 PM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Jul 28, 7:42 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 28, 7:55 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Jul 29, 4:00 AM MDT | Flash Flood Watch | PUB | Baca, Bent, Kiowa, Prowers | 21 hr |
| Jul 29, 1:36 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jul 29, 2:09 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jul 29, 2:30 PM MDT | Special Weather Statement | PUB | El Paso | 15 min |
| Jul 29, 2:50 PM MDT | Special Weather Statement | PUB | Conejos | 25 min |
| Jul 29, 3:58 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jul 29, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 42 min |
| Jul 29, 5:26 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jul 29, 5:33 PM MDT | Special Weather Statement | PUB | Custer | 27 min |
| Jul 29, 5:41 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jul 29, 5:47 PM MDT | Special Weather Statement | PUB | Custer | 13 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.